By Topic

A new risk-sensitive maximum principle

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
A. E. B. Lim ; Dept. of Ind. Eng. & Oper.s Res., Univ. of California, Berkeley, CA, USA ; Xun Yu Zhou

In this paper, a new maximum principle for the risk-sensitive control problem is established. One important feature of this result is that it applies to systems in which the diffusion term may depend on the control. Such control dependence gives rise to interesting phenomena not observed in the usual setting where control independence of the diffusion term is assumed. In particular, there is an additional second order adjoint equation and additional terms in the maximum condition that involve this second order process as well as the risk-sensitive parameter. Moreover, contrary to a conventional maximum principle, the first-order adjoint equation involved in our maximum principle is a nonlinear equation. An advantage of considering this new type of adjoint equation is that the risk-sensitive maximum principle derived is similar in form to its risk-neutral counterpart. The approach is based on the logarithmic transformation and the relationship between the adjoint variables and the value function. As an example, a linear-quadratic risk-sensitive problem is solved using the maximum principle derived.

Published in:

IEEE Transactions on Automatic Control  (Volume:50 ,  Issue: 7 )